Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 10, 2020, 3:21 PM EDT for Hendry County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2020, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 10, 2020, 4:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Miami radar (KAMX), 108 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
419
WWUS82 KMFL 101921
SPSMFL
Special Weather Statement
National Weather Service Miami FL
321 PM EDT Wed Jun 10 2020
FLZ066-067-070-071-102015-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
321 PM EDT Wed Jun 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...EASTERN
HENDRY...NORTHERN BROWARD AND WESTERN PALM BEACH COUNTIES UNTIL 415
PM EDT...
* At 319 PM EDT, National Weather Service meteorologists were
tracking clusters of strong thunderstorms spreading across the
advisory area. Movement of individual storms was southwest at 15
mph.
* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
wind gusts up to 50 mph possible with these storms.
* Locations impacted include...
Belle Glade, Pahokee, South Bay, Montura, Lake Harbor, Okeelanta,
Rotenberger Wildlife Refuge, Belle Glade Camp, Miccosukee Service
Plaza, Holey Land Wildlife Refuge, Hendry Correctional, Big Cypress
Seminole Reservation, Devils Garden, Miccosukee Indian Reservation,
Fremd Village-Padgett Island, Big Cypress National Preserve and
West Broward Rec. Area On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2670 8076 2666 8125 2624 8125 2604 8103
2612 8073 2640 8054 2684 8062 2683 8067
TIME...MOT...LOC 1919Z 050DEG 11KT 2677 8066 2624 8092
$$
CohenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 10, 2:46 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 10, 2:46 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Miami FL 246 PM EDT Wed Jun 10 2020 ...FEW STRONG STORMS INTERIOR/WEST COAST THIS AFTERNOON INTO EVENING... ...WET PATTERN RETURNING TO SOUTH FLORIDA THIS WEEKEND INTO MIDDLE OF NEXT WEEK WITH POSSIBLE HEAVY RAINFALL... .Short Term... This Afternoon and Evening... Mid to upper ridging will prevail for much of the southern Gulf of Mexico, southwest Caribbean Sea, and western Atlantic waters. A zone of deeper moisture and unsettled weather will remain across the Bahamas to our east in association with a stationary front. This pattern will maintain the prevailing east-southeast low-level flow while advecting deeper moisture into our area. A series of weak perturbations dropping southwest through the mean flow should provide for cooler temperatures aloft and steepened lapse rates through mid afternoon. Low-level forcing for ascent will be maximized over the western interior where the Gulf and Atlantic breezes collide. The primary thunderstorm related hazards through this evening include lightning, strong gusty winds, heavy rainfall, and possibly small hail. Seasonal temperatures are anticipated tonight. Late Tonight into Thursday... A stronger wave aloft should arrive from the northeast as the low- level moisture plume now over the Bahamas shifts west into our area. Showers and a few thunderstorms should spread east across the area during the late night/early morning hours before becoming more numerous over the Gulf Coast and interior during the afternoon. Similar hazards should exist with tomorrow's thunderstorms including the potential for strong winds, heavy rainfall, and of course frequent lightning. Temperatures will remain seasonal with lows in the 70s and highs in the upper 80s east to the lower 90s west. .Long Term... The long range models are showing that the stronger wave aloft over South Florida on Thursday will be moving into the Gulf of Mexico on Friday. This will allow for some drier air to work into the region from the Atlantic waters leading to more of a typical sea breeze shower and thunderstorm activity. The long range operation models are then splitting over the weather pattern for this weekend into middle of next week. The GFS operation run is showing that the mid to upper level trough over the Tennessee Valley will not be as deep as the ECMWF keeping the Atlantic ridge more over the Florida Peninsula along with a developing upper level low over the western Gulf of Mexico. However, several of the GFS ensemble models are showing the deeper mid to upper level trough over the Tennessee Valley with a weaker ridge of high pressure over the Western Atlantic waters like the ECMWF model run. Therefore, the long forecast will lean to more to the ECMWF run for this weekend into middle of next week. This will lead more of a south/southwest wind flow over South Florida late this weekend into middle of next week allowing for deeper tropical moisture to work into the region from the caribbean sea. Therefore, POPs will be in the likely to categorical over South Florida late this weekend into middle of next week. The PWAT values will also be around 2 inches over South Florida late this weekend into early next week which is again above the 90th percentile for this time of year. This could again lead to possible flooding over South Florida from the stronger showers and thunderstorms from late this weekend into middle of next week. && .Marine... East winds will continue through the remainder of the week across the Atlantic and Gulf waters as steady high pressure prevails across the western Atlantic. Generally benign boating conditions are expected over the next few days, with the exception of locally hazardous conditions during thunderstorms. Storm chances will be greatest for today and Thursday, with another period of stormy weather likely by early next week. && .Aviation... The easterly winds will continue tonight over most of TAF sites except westerly at KAPF taf site this afternoon. VCSH for the east coast taf sites through this evening with VCTS for KAPF taf site. The ceiling and vis also remain in VFR conditions, but could fall down into MVFR or even IFR conditions with any showers or thunderstorms. && .Beach Forecast... The rip current risk may increase for the Atlantic beaches on Thursday as onshore winds strengthen. && .Preliminary Point Temps/PoPs... West Palm Beach 91 77 86 74 / 20 30 40 10 Fort Lauderdale 90 78 85 76 / 30 40 40 10 Miami 92 77 87 76 / 30 40 50 10 Naples 94 75 90 72 / 60 40 70 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Marine...34/SPM Aviation...SPM/BNB Beach Forecast...34/SPM Short Term...34/SPM Long Term...54/BNB
Hazardous weather outlook, Jun 10, 9:51 AM EDT, 5 hours 30 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 951 AM EDT Wed Jun 10 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 110200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 951 AM EDT Wed Jun 10 2020 ...A Few Strong Storms Producing Heavy Rain Inland and Gulf Coast... ...Heat Index Values Above 105 Southwest Florida... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous storms are likely this afternoon especially for inland areas and along the Gulf Coast. Wind: strong to locally damaging wind gusts are possible with the strongest storms. Hail: small hail is possible with the stronger storms. Tornadoes: there is a small possibility for a tornado for western inland areas and along the Gulf Coast today. Heat: Heat index values above 105 degrees are expected across portions of the Gulf and interior early this afternoon. Waterspouts: Waterspouts are possible across the Lake Okeechobee waters this afternoon through this evening before transitioning to all local waters overnight with the showers and thunderstorms that develop. Flooding: Some of the thunderstorms may produce torrential rainfall, which could lead to some localized flooding in urban and poor drainage areas. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Isolated to scattered thunderstorms will be possible across South Florida through the remainder of the period, mainly during the afternoon hours each day. Gusty winds and heavy rainfall may accompany the stronger thunderstorms. This weekend through early next week may see scattered to numerous showers and storms with heavy rainfall and an increased threat for flooding. Mid-late week, strengthening easterly wind flow will increase the rip current risk along the Atlantic beaches. Heat index values will likely exceed 105 degrees across portions of the Gulf coast and interior sections of south Florida on Thursday. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 10, 12:12 PM EDT, 3 hours 9 minutes before
Special Weather Statement National Weather Service Miami FL 1212 PM EDT Wed Jun 10 2020 FLZ168-101630- Coastal Palm Beach County FL- 1212 PM EDT Wed Jun 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 1230 PM EDT... * At 1211 PM EDT, National Weather Service meteorologists were tracking a gusty shower over Highland Beach. This shower was nearly stationary. * Funnel clouds possible with this shower. * Locations impacted include... Boca Raton, Boynton Beach, Delray Beach, Highland Beach, Ocean Ridge, Gulf Stream and Briny Breezes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Although typically weak and short lived, a landfalling waterspout can cause property damage and serious injury. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2654 8007 2644 7992 2631 7996 2633 8009 TIME...MOT...LOC 1611Z 024DEG 3KT 2642 8005 SPM
Special weather statement, Jun 10, 2:01 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Miami FL
201 PM EDT Wed Jun 10 2020
FLZ067-071-101845-
Inland Broward County FL-Inland Palm Beach County FL-
201 PM EDT Wed Jun 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHWESTERN
PALM BEACH COUNTIES UNTIL 245 PM EDT...
* At 201 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Holey Land Wildlife Refuge, or
20 miles south of South Bay, moving southwest at 10 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Holey Land Wildlife Refuge, Rotenberger Wildlife Refuge and
Miccosukee Indian Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2622 8069 2617 8088 2639 8088 2646 8062
2631 8055
TIME...MOT...LOC 1801Z 059DEG 7KT 2636 8067
CohenSpecial weather statement, Jun 10, 2:11 PM EDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Miami FL 211 PM EDT Wed Jun 10 2020 FLZ067-101845- Inland Palm Beach County FL- 211 PM EDT Wed Jun 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PALM BEACH COUNTY UNTIL 245 PM EDT... * At 211 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over South Bay, moving west at 5 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Belle Glade, South Bay, Lake Harbor, Okeelanta, Holey Land Wildlife Refuge and Rotenberger Wildlife Refuge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2644 8061 2637 8088 2669 8089 2671 8072 TIME...MOT...LOC 1811Z 068DEG 6KT 2665 8075 Cohen
Special weather statement, Jun 10, 2:43 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Miami FL
243 PM EDT Wed Jun 10 2020
FLZ066-067-070-071-101930-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
243 PM EDT Wed Jun 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...
SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH
COUNTIES UNTIL 330 PM EDT...
* At 242 PM EDT, National Weather Service meteorologists were
tracking a cluster of strong thunderstorms developing across the
advisory area. Movement of individual storms was southwest at 5 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Belle Glade, South Bay, Lake Harbor, Okeelanta, Holey Land Wildlife
Refuge, Big Cypress Seminole Reservation, Rotenberger Wildlife
Refuge, Miccosukee Indian Reservation, Belle Glade Camp, Miccosukee
Service Plaza and Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2665 8097 2636 8105 2612 8098 2616 8073
2641 8051 2674 8061
TIME...MOT...LOC 1842Z 048DEG 6KT 2666 8071 2654 8085 2629 8082
CohenLocal storm report, Jun 10, 3:03 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
303 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM FUNNEL CLOUD 1 W BELLE GLADE 26.69N 80.69W
06/10/2020 PALM BEACH FL TRAINED SPOTTER
SPOTTER REPORTED FUNNEL CLOUD EXTENDING 80
PERCENT OF THE WAY TO THE GROUND FROM CLOUD
BASE IN THE BELLE GLADE AREA. SPOTTER NOTED
THAT THE FUNNEL DID NOT EXTEND TO THE
GROUND. THIS WAS ASSOCIATED WITH GENERATING
CONVECTION THAT INTERACTED WITH A
LAKE-BREEZE BOUNDARY PERIPHERAL TO LAKE
OKEECHOBEE.
&&
COHENSpecial weather statement, Jun 10, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
321 PM EDT Wed Jun 10 2020
FLZ066-067-070-071-102015-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
321 PM EDT Wed Jun 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...EASTERN
HENDRY...NORTHERN BROWARD AND WESTERN PALM BEACH COUNTIES UNTIL 415
PM EDT...
* At 319 PM EDT, National Weather Service meteorologists were
tracking clusters of strong thunderstorms spreading across the
advisory area. Movement of individual storms was southwest at 15
mph.
* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
wind gusts up to 50 mph possible with these storms.
* Locations impacted include...
Belle Glade, Pahokee, South Bay, Montura, Lake Harbor, Okeelanta,
Rotenberger Wildlife Refuge, Belle Glade Camp, Miccosukee Service
Plaza, Holey Land Wildlife Refuge, Hendry Correctional, Big Cypress
Seminole Reservation, Devils Garden, Miccosukee Indian Reservation,
Fremd Village-Padgett Island, Big Cypress National Preserve and
West Broward Rec. Area On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2670 8076 2666 8125 2624 8125 2604 8103
2612 8073 2640 8054 2684 8062 2683 8067
TIME...MOT...LOC 1919Z 050DEG 11KT 2677 8066 2624 8092
CohenThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:29 PM EDT | Special Weather Statement | MFL | Broward | 61 min |
| Jun 10, 11:07 AM EDT | Special Marine Warning | MFL | 38 min | |
| Jun 10, 11:28 AM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Jun 10, 11:41 AM EDT | Special Marine Warning | MFL | 50 min | |
| Jun 10, 12:12 PM EDT | Special Weather Statement | MFL | Palm Beach | 18 min |
| Jun 10, 2:01 PM EDT | Special Weather Statement | MFL | Broward | 44 min |
| Jun 10, 2:11 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Jun 10, 2:43 PM EDT | Special Weather Statement | MFL | Hendry | 47 min |
| Jun 10, 3:28 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Jun 10, 4:04 PM EDT | Special Marine Warning | MFL | 116 min | |
| Jun 10, 4:09 PM EDT | Special Weather Statement | MFL | Palm Beach | 66 min |
| Jun 10, 4:12 PM EDT | Special Weather Statement | MFL | Hendry | 48 min |
| Jun 10, 4:50 PM EDT | Special Weather Statement | MFL | Collier | 40 min |
| Jun 10, 4:55 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 27 min |
| Jun 10, 5:03 PM EDT | Special Marine Warning | MFL | 117 min | |
| Jun 10, 5:05 PM EDT | Special Weather Statement | MFL | Hendry | 40 min |
| Jun 10, 5:24 PM EDT | Special Weather Statement | MFL | Collier | 66 min |
| Jun 10, 5:51 PM EDT | Special Weather Statement | MFL | Collier | 54 min |
| Jun 10, 5:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 10, 7:08 PM EDT | Special Marine Warning | MFL | 52 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.